Originally published on Fri August 2, 2013 1:55 pm
Taking acetaminophen causes rare but potentially deadly skin reactions in some people, the Food and Drug Administration warned Thursday.
The goal is not to scare people off Tylenol and other acetaminophen-based pain relievers, which are among the most popular medications in the United States, federal officials say.
Instead, they want people to be aware that these skin conditions can be a side effect of using acetaminophen, so that if they notice a rash or other skin reaction they can stop taking the drug and quickly get to a doctor.
In education circles, Tony Bennett is widely known as a hard-charging Republican reformer associated with Jeb Bush's prescriptions for fixing public schools: charter schools, private school vouchers, tying teacher pay to student test scores and grading schools on a A through F scale.
Bennett resigned from his post as Florida's education chief this morning when a controversy over the last of those things — the school grades — caught up with him.
Imported food is getting the kind of attention these days that no product wants. Health officials in Iowa and Nebraska are blaming salad greens for making hundreds of people sick with a parasite called cyclospora. That parasite usually comes from the tropics, so it's likely the salad did, too. Earlier this summer, pomegranate seeds from Turkey were linked to an outbreak of hepatitis A.